# SDR CA070828004

- Difficulty date: August 21, 2007
- Submitted: October 24, 2007
- Operation: General aviation
- Make and model: Bell 204-B
- Aircraft time: 14,483 hours
- Engine: Lyc T5313B
- System (JASC): 6420 · Tail Rotor Head
- Part: Bearing
- Part number: 204011761001
- Condition: Worn
- Location: Tail Rotor Head
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT WAS FLYING HELICOPTER AND FELT TWO SLIGHT YAWS TO THE RT APPROXIMATELY 30 TO 40 SECONDS APART. AT FIRST THE PILOT SUSPECTED IT MIGHT HAVE BEEN A GUST OF WIND, BUT THE SECOND YAW ALERTED THE PILOT TO A PROBLEM WITH THE TAIL ROTOR AS IT WAS ACCOMPANIED BY A NOTICEABLE RELUCTANCE OF THE AIRCRAFT TO RECOVER TO THE NOSE POINTED IN THE DIRECTION OF FLIGHT. THE PILOT MADE A SUCCESSFUL UNSCHEDULED LANDING WITH NO DAMAGE TO THE AIRCRAFT.  UPON A MAINTENANCE INSPECTION OF THE T/R CROSSHEAD, IT WAS DETERMINED THAT THE DUPLEX BEARING INSIDE THE CROSSHEAD, BEARING P/N 204-011-761-001, HAD SEIZED. NEW PARTS WERE SUBSEQUENTLY ORDERED AND INSTALLED.  PARTS HAVE BEEN SHIPPED TO MAIN BASE FOR FURTHER INVESTIGATION. (TC NR 20070828004)
